MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABD(DVI+)-CONF; IH-CARD ABD(DVI+)-CONF; 48 CARDS

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABD(DVI+)-CONF; IH-CARD ABD(DVI+)-CONF; 48 CARDS
Catalog Number 813191100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our intial report on this incident.
 
Event or Problem Description
The customer reported false positive reactions with the anti-b of ih-card abd(dvi+)-conf on the ih-500 instrument.The customer stated that donor samples of the blood group a were affected and the issue was observed in the manual testing and on ih-500.When tested again, both manually and on the ih-500, the samples showed the correct blood group a.The customer did not provide the complaint sample of the supposedly defective lot for investigational testing.Therefore, our quality control laboratory tested their retention sample fo the affected product lot with different donor samples on the ih-500.All positive and negative reactions were correct.We did not observe any false positive reaction.Additionally, the retention sample was visually checked for intact sealing, homogeneous gel, correct filling height and the presence of supernatant.All acceptance criteria were met.The customer provided printouts of the ih-500's daily journal which confirmed the described issue.We are still waiting for the data files of the instrument.Therefore, the investigation is still ongoing.Due to the ongoing investigation, we are not in the position to provide a conclusive statement.As the data files are not yet available, they could not yet be evaluated.The complaint sample was not available for investigation and the retention sample reacted as expected.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Event or Problem Description
The customer reported false positive reactions with the anti-b of ih-card abd(dvi+)-conf.The customer stated that donor samples of the blood group a were affected, and the issue was observed in the manual testing and on the ih-500 instrument.When re-tested, both manually and on ih-500, the samples showed the correct blood group a.The customer did not provide the complaint sample of the supposedly defective lot for investgational testing.Therefore, our quality control laboratory tested their retention sample with different donor samples on ih-500.All positive and negative reactions were correct.We did not observe any false positive reaction.Additionally, the retention sample was visually checked for intact sealing, homogeneous gel, correct filling height and the presence of supernatant.All acceptance criteria were met.The customer sent in two donor segments labeled as (b)(6) for investigational testing.Our quality control laboratory tested them with the retention sample of the supposedly defective lot on ih-500.Both patient samples showed the correct results: blood group a rh(d) positive.Regarding the affected ih-500: the customer provided printouts of the daily journal which confirmed the described issue.The right trace files of the date of event were not provided.Therefore, only the images of the daily journal could be investigated.The use of this kind of ih card could be the possible root cause of the inter-well´s contamination.It would explain the false positive reaction on the anti b wells.The inter-wells contamination is generally caused by using ih card on bad status (drops of antisera under the aluminum foil of the ih card) and or the non-centering of the needle/ ih card wells.We advised the customer to check the following points: -control visually the ih card before loading, no splashes under the aluminum foil or inside the incubation chamber.- replace the right needle if it was bent or damaged - the adjustment of the needle centering relatively to the ih card wells must be performed for all position in the pipetting area.- control and adjust the diameter of the hole pierced ih card.It must be centered and checked by the diameter tools.-control the washing pot, it must be clean inside, and the used liquid (system liquid) must be correctly evacuated.-finally, perform a weekly maintenance and qc test.Based on the images provided by customer the complaint was classified as confirmed - upp (unexpected product performance).The complaint sample was not available for investigation and the retention sample reacted as expected.The provided patient samples also showed the expected results.Based on the observed issue at customer´s site we highly recommend noting the following points according to the chapter precautions of the instruction for use: · do not use cards showing signs of drying, discoloration, bubbles, crystals or other artifacts.· do not use cards with damaged foil strips.· do not use gel cards if the gel matrix is absent or if the liquid level in the microtube is not at or below the gel matrix.A clear liquid layer should be visible on top of the uniform gel matrix in each microtube.· cards with dispersed drops observed at the top of the microtube, due to improper storage or shipping conditions, have to be centrifuged with ih-centrifuge l or ih-reader 24 with preset time and speed before use.If drops are still observed on top of the microtube after one centrifugation it is recommended to not use the card." furthermore, we highly recommend: - replace the needle if it was bent or damaged - the adjustment of the needle centring relatively to the ih card wells must be performed for all position in the pipetting area.- control and adjust the diameter of the hole pierced ih card.It must be centred and checked by the diameter tools.- check the ih card pin piercer, please replace it if it was damaged or presents some smudge in the surface.-control the washing pot, it must be clean inside, and the used liquid (system liquid) must be correctly evacuated.-finally, perform a weekly maintenance and qc test.The issue of false positive reactions was already addressed in the capa 001-20.A review of the batch record documentation showed no irregularities, which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
BLOOD GROUPING REAGENT IH-CARD ABD(DVI+)-CONF
Common Device Name
IH-CARD ABD(DVI+)-CONF; 48 CARDS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key12237803
Report Number9610824-2021-00046
Device Sequence Number3681927
Product Code QHR
UDI-Device Identifier07611969952137
UDI-Public(01)07611969952137(17)220223(10)8043080
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
125534
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2022
Device Catalogue Number813191100
Device Lot Number8043080
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2021
Supplement Date Received by Manufacturer07/02/2021
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-500, SN (B)(6); IH-500, SN (B)(6)
Patient SexUnknown